Alert archive / West Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 47, NWS Blacksburg, VA

July 29, 2018Mercer County, West Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 29, 2018, 9:04 PM EDT for Mercer County, West Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2018, 9:04 PM EDT (01:04 UTC)
Expired
Jul 30, 2018, 3:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Mercer County, WV

The radar

The Roanoke radar (KFCX), 81 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 9:31 PM EDTFLASH FLOOD5 Sse Camp Creek, WVMERCER COUNTY DISPATCHER REPORTED SIGNIFICANT FLOODING AND GRAVEL WASHOUTS ON BRICKYARD ROAD IN PRINCETON DOWN TO THE GARDNER LOOP. COUNTY DISPATCHER INDICATES RUSHING WATER ON THE ROAD DESCRIBED AS SIMILAR TO A RIVER.
Jul 29, 10:57 PM EDTFLASH FLOOD2 Ne Princeton, WVBRUSH CREEK FLOODED A HOUSE ON ROUNDHOUSE ROAD. RESIDENTS WERE EVACUATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

882 
WGUS51 KRNK 300104
FFWRNK
WVC055-300700-
/O.NEW.KRNK.FF.W.0047.180730T0104Z-180730T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
904 PM EDT SUN JUL 29 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Central Mercer County in southeastern West Virginia...

* Until 300 AM EDT Monday

* At 858 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Princeton...
  and Athens.

Brush creek north of Princeton, Bolars Fork, and Tracy Fork near 
Athens may flood out of their banks. Blacklick Creek near Brickyard 
Road north of Princeton may also experience flooding issues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3746 8100 3738 8098 3736 8111 3746 8109

$$

JR
5 follow-up statements
344 
WGUS71 KRNK 300140
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
940 PM EDT SUN JUL 29 2018

WVC055-300700-
/O.CON.KRNK.FF.W.0047.000000T0000Z-180730T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-
940 PM EDT SUN JUL 29 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR 
CENTRAL MERCER COUNTY...

At 937 PM EDT, local law enforcement reported flooding on Brickyard 
Road in Princeton down to Gardner Loop due to excessive rainfall. Up 
to three inches of rain have already fallen. Flash flooding is 
occurring or expected to begin shortly.

Some locations that will experience flooding include...
Princeton...
and Athens.

Brush creek north of Princeton, Bolars Fork, and Tracy Fork near 
Athens may flood out of their banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3746 8100 3738 8098 3736 8111 3746 8109

$$

JR
350 
WGUS71 KRNK 300225
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1025 PM EDT SUN JUL 29 2018

WVC055-300700-
/O.CON.KRNK.FF.W.0047.000000T0000Z-180730T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-
1025 PM EDT SUN JUL 29 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR 
CENTRAL MERCER COUNTY...

At 1019 PM EDT, flash flooding was occuring on Brickyard Road along 
Blacklick Creek north of Princeton. Trained weather spotters 
reported 4.24 inches of rain have fallen since 6:45PM. Flash 
flooding is already occurring.

Some locations that will experience flooding include...
Princeton...
and Athens.

Flash flooding is also expected on Stafford Drive and Brick Street 
in Princeton as Brush Creek flows out of its banks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3746 8100 3738 8098 3736 8111 3746 8109

$$

AS
554 
WGUS71 KRNK 300339
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1139 PM EDT SUN JUL 29 2018

WVC055-300700-
/O.CON.KRNK.FF.W.0047.000000T0000Z-180730T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-
1139 PM EDT SUN JUL 29 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR 
CENTRAL MERCER COUNTY...

At 1136 PM EDT, local law enforcement reported flash flooding in 
Princeton. Residents in a house on Roundhouse Road were evacuated 
when Brush Creek flooded the home. 5 to 7 inches of rain have 
fallen. Flash flooding is already occurring.

Some locations that will experience flooding include...
Princeton...
and Athens.

Flash flooding is also expected on Stafford Drive and Brick Street 
in Princeton due to flooding of Brush Creek. 

Flooding will continue along Brickyard Road just north of Princeton. 
Bolars Fork, and Tracy Fork near Athens will also flood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3746 8100 3738 8098 3736 8111 3746 8109

$$

AS
801 
WGUS71 KRNK 300519
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
119 AM EDT MON JUL 30 2018

WVC055-300700-
/O.CON.KRNK.FF.W.0047.000000T0000Z-180730T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-
119 AM EDT MON JUL 30 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR 
CENTRAL MERCER COUNTY...

At 114 AM EDT, Doppler radar indicated heavy rain had tapered off 
across the warned area. As much as 5 to 8 inches of rain fell over 
part of the region since Sunday evening which has resulted in flash 
flooding across the Princeton area. Several roads remained closed 
including Athens Road and Stafford Drive. Runoff from the torrential 
rainfall will likely cause additional flash flooding before water 
levels start to decrease during the early morning hours.

Some locations that will experience flooding include...
Princeton...
and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flash flooding of 
small creeks and streams, urban areas, highways, streets and 
underpasses as well as other drainage areas and low lying spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3746 8100 3738 8098 3736 8111 3746 8109

$$

JH
750 
WGUS71 KRNK 300653
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
253 AM EDT MON JUL 30 2018

WVC055-300700-
/O.EXP.KRNK.FF.W.0047.000000T0000Z-180730T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-
253 AM EDT MON JUL 30 2018

...THE FLASH FLOOD WARNING FOR 
CENTRAL MERCER COUNTY WILL EXPIRE AT 300 AM EDT...

The heavy rain has ended. However residual flooding in the wake of 
the earlier flash flooding will likely linger around Princeton into 
Monday morning. Thus a flood warning continues across the region 
until 430 am since several roads remain closed, and runoff will 
likely keep smaller creeks and streams in flood over the next few 
hours. Please continue to heed any remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3746 8100 3738 8098 3736 8111 3746 8109

$$

JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:28 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 29, 7:28 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
728 PM EDT Sun Jul 29 2018

.SYNOPSIS...
East to southeast winds between high pressure to the northeast and
low pressure to the southwest will pull in increasingly warm and
muggy tropical air back into the mid-Appalachian region for at
least the next several days. The threat for showers and
thunderstorms will gradually increase through the period as a
weak front approaches from the west and then stalls over or near
the area.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 728 PM EDT Sunday...Been a relatively quiet late
afternoon thus far as elongated plume of rich tropical moisture
with numerous heavy showers and thunderstorms have been largely
to the south and east, extending from around Norfolk VA
southwest through the Midlands/Low Country of SC into east-
central GA. At least to this point, models have vastly overdone
the degree of precip in our area, as this convection has largely
robbed better moisture north/northwest - a bias that ironically
can be seen in the cold season with weak cyclones coming out of
the Deep South. That being said, we are seeing some showers
begin to form in two general areas: (1) along the mountains in
southeast WV where east upslope and increasing upper dynamics
has fostered some deeper convective growth and (2) forced by
westward moving outflow across the NC Triad and Triangle regions
northward into southeastern VA. It's been difficult to have
much faith in higher-resolution output today, but the HRRR
appears to have finally start latching onto the idea of more
coverage of storms really in both areas described above, but
also drifting into our NC Piedmont counties and into Southside
later this evening. Instability should begin to wane with
sunset, but increasing upper-level support from the southwest
should offset that stabilization to maintain at least a
limited/isolated threat of thunder even into the overnight - as
weak low/wave over central SC now brings clouds and precip
shield back westward during the overnight. How far west is still
an unanswered question but appears the best chance is east of
the foothills where PoPs are around 40-50%. Clouds should also
lower and thicken as well especially across the eastern two-
thirds of the forecast area overnight. No changes to lows at
this point. So we should be turning a corner toward more
unsettled conditions as the rest of the evening progresses.

Previous discussion from 200 PM follows...

Atmospheric squeeze-play now beginning between surface high
pressure to the northwest and low pressure to the southwest
resulting slowly veering winds over the Mid-Appalachains and
Mid-Atlantic region. Warm and muggy tropical airmass that was
displaced out of the area a couple of days ago is again
advancing northwestward, which should allow for an existing weak
capping inversion over the area to break by mid- late afternoon
- supporting the redevelopment of widely scattered showers and
thunderstorms.

Although some reduction in convective activity is expected this
evening as thermodynamic support wanes, approach of weak short
wave trof and associated weak dynamic forcing lifting northeast
from out of northern Alabama should maintain at least an ongoing
low threat for elevated convection throughout tonight.

On Monday, southeasterly flow will continue to advect higher
moisture and precipitable water into the Blacksburg forecast
area. Forecast soundings again show weak instability and
Convective Available Potential Energy (CAPE) in 500-1000 J/kg
range by mid-afternoon, which should support redevelopment of
convective activity as the day progresses - most likely
maximized, at least initially, along/near the Blue Ridge, where
upsloping and differential heating will help to focus localized
upward vertical motion fields. Expansion of coverage into the
Piedmont is expected by mid afternoon as yet another weather
short wave impulse, currently in MO, dives southeast and then
northeast into/through the Blacksburg forecast area.

Corfidi Vectors remain relatively weak through the near-term period -
supporting slow and likely erratic outflow-dominated storm
motion that could lead to localized heavy rain - especially
on/by Monday considering increasing precipitable water values
back into 1.5-2.0" range.

With lack of any significant forcing mechanism or convergence
boundary, most heavy rainfall should remain localized enough to
not consider issuance of any hydrologic-related headline
through Monday - especially since it has been relatively dry the
past couple of days, thereby allowing water level to return back to
near-normal flow. However, the hydrologic threat may become more
problematic as the week progresses. See below for additional details.

Overall confidence in this period of the forecast is high,
specifically for return to a more tropical airmass and
associated slowly increasing threat for rain - both temporally
and spatially.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 200 PM EDT Sunday...

During this portion of the forecast, precipitation coverage,
probability, and amounts will be on the increase. We are
anticipating an upper level trough centered over Wisconsin on Monday
night, to head southeast during the period and amplify over the
Mississippi River Valley by Wednesday. In advance of this system,
low level flow will strengthen, all while having its origins from
off the eastern part of the Gulf of Mexico. Prevailing around the
upper trough, will be a series of weaker shortwave troughs that will
progress northeast within this flow across our region, each
providing for localized intensification and coverage of the expected
showers and storms.

Currently, Tuesday night into Wednesday is shaping up to be the most
robust in terms of precipitation amounts and coverage. Guidance from
the NAEFS Percentile is offering precipitable water, and 850mb
specific humidity the V component of the wind all spiking in the 90
to 99 percentile for each of these parameters during this time
frame. If rainfall from earlier in the week did not prompt any
flooding, but only primed the ground so that it is close to
saturation, the Tuesday night into Wednesday time frame would
be a good candidate for when flooding potentially may occur.

Given the expected generous coverage of clouds and precipitation
during this part of the forecast, low temperatures are
expected to be slightly higher than normal with high
temperatures slightly cooler than normal.

Forecast confidence for the above portion of the forecast is
moderate to high in regards to the general synoptic pattern and
forecast temperature thresholds. Confidence is moderate in regards
to the expected trends in precipitation.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 200 PM EDT Sunday...

This portion of the forecast will continue to be on the wet side,
but not at the very high percentage of normal as is expected to be
the case on Wednesday. We are expecting a synoptic transition from
the stalled upper trough to our east, to one that has the trough
washing out with the upper high off the southeast U.S. coast
retrograding west.

While leading up to this portion of the forecast, the upper trough,
and weak disturbances advecting northeast on its eastern flanks
across our region, along with plenty of tropical moisture
aggressively progressing into the area all combined to yield
generous amounts and coverage of precipitation.

With the upper trough becoming a shadow of its former self, and the
prevailing jet becoming more zonal across the Great Lakes region,
our precipitation will develop through somewhat different means. The
high working westward will mean the area will still have a decent,
although not as impressive, fetch of tropical moisture working its
way into the area. However, lost will be the upper level dynamics to
support sustained activity into and through the overnight. Our
showers and storms will become more diurnally influenced and have
their focus near places of weak surface convergence such as near
ridgelines or on pre-existing outflow boundaries from the previous
day's activity, or activity earlier on a given day.

Temperatures are not expected to fluctuate much day-to-day during
this part of the forecast, although there should be a trend towards
slightly warmer readings by the weekend as the upper high
retrogrades. As a whole during the period thanks to abundant cloud
cover and precipitation, low temperatures will average slightly
above normal with high temperatures slightly below normal.

Confidence in this portion of the forecast is moderate to high in
regards to the trends of the larger scale synoptic pattern shift and
the trends in temperatures. Confidence is low in regards to specific
location and amounts of precipitation given the inherent uncertainty
of diurnal convection coverage patterns.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
As of 728 PM EDT Sunday...

VFR conditions at least for the first couple hours of the 00z
TAF. Brief/spotty sub-VFR in showers between 02z and midnight,
but a more steady deterioration/restricted conditions is
expected for the overnight into a good part of Monday from a
combination of scattered showers/limited thunder, MVFR-LIFR low
ceilings and patchy mist.

Coverage of showers this afternoon has been pretty muted, but
beginning to see showers/some thunder increase in southeast WV
and into the Triad/Triangle areas into southeast VA. Intensity
of these should wane with sunset but threat of thunder should
remain possible really at any point in the overnight as weak
upper disturbance aloft and weak surface low over SC progresses
northward. This will spread a greater coverage of rain showers
northward at least across the eastern third of the airspace
after midnight. NAM-based ceiling progs are quite low and have
shown at least MVFR ceilings with temporary IFR ceilings at most
terminals after 07z, tending to build northwestward toward the
Blue Ridge through early morning. May see areas of mist at times
within and east of the Ridge, but the most restricted
conditions likely from low stratus ceilings. Improvement in
ceilings likely slow to occur after steady rain ends Monday, but
any clearing/lifting that occurs in afternoon should fill back
in with showers/thunderstorms. Winds light southeast through
much of the period.

Confidence is high for aforementioned flight restrictions -
both temporally and spatially. Confidence is low to moderate on
precipitation chances, both spatially and temporally.

Extended...

Tropical airmass is expected to remain over the forecast area
through the longer-range terminal forecast period with widespread
flight restrictions often to remain in the MVFR range or lower -
especially in/near increasing threat/coverage of
showers/thunderstorms as a frontal system approaches from the west
and then stalls over the area by midweek. Therefore, any VFR flight
is expected to be relatively short-lived, not widespread, and mainly
confined to afternoon hours each day outside of any areas of
precipitation.

Confidence is moderate to high, both temporally and spatially,
for the aforementioned flight conditions throughout the
extended period.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...WERT
NEAR TERM...AL/WERT
SHORT TERM...DS
LONG TERM...DS
AVIATION...AL/WERT
Hazardous weather outlook, Jul 29, 2:39 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
239 PM EDT Sun Jul 29 2018

NCZ001>006-018>020-VAZ007-009>017-022-032>035-043>047-058-059-301845-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Roanoke-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
239 PM EDT Sun Jul 29 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A wet weather pattern is expected to return to the area this week
with the potential for periods of heavy rainfall and thunderstorms.
This may lead to localized flooding in some areas for at least the
first half of the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ018>020-023-024-WVZ042>044-507-508-301845-
Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
239 PM EDT Sun Jul 29 2018

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A wet weather pattern is expected to return to the area this week
with the potential for periods of heavy rainfall and thunderstorms.
This may lead to localized flooding in some areas for at least the
first half of the upcoming week.

In addition, there is a marginal risk for severe thunderstorms
mainly north of Interstate I-64. The main severe weather threat
would be for damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Wert

In the hours before

Local storm report, Jul 29, 8:27 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
827 PM EDT SUN JUL 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     FLOOD            2 NE BLUEFIELD          37.26N 81.23W
07/29/2018                   MERCER             WV   911 CALL CENTER

            MERCER COUNTY DISPATCH REPORTED MINOR FLOODING WITH A
            GRAVEL WASHOUT ONTO CHERRY STREET IN BLUEFIELD.

&&

LOCONTO

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 10:30 PM EDTAreal Flood WarningRNKMercer9 hr
Jul 30, 1:18 PM EDTSpecial Weather StatementRNKMercer42 min
Jul 30, 1:25 PM EDTSpecial Weather StatementRNKGreenbrier50 min
Jul 30, 1:28 PM EDTSpecial Weather StatementRNKGreenbrier47 min
Jul 30, 2:02 PM EDTSpecial Weather StatementRNKMercer43 min
Jul 30, 2:03 PM EDTAreal Flood AdvisoryRNKGreenbrier2 hr
Jul 30, 2:32 PM EDTAreal Flood AdvisoryRNKMercer3 hr
Jul 30, 2:37 PM EDTSevere Thunderstorm WarningRNKMercer, Monroe, Summers38 min
Jul 30, 3:28 PM EDTSpecial Weather StatementRNKMercer32 min

Nearby

Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.